School of Mathematics

Search site

Dr Martin Lopez-Garcia

Applied Mathematics

Contact details

Room: 9.306
Tel: +44 (0)113 3438951
Email: M.LopezGarcia @


Stochastic Processes
Markov Chains
Population Dynamics
Cell Signalling
Matrix-analytic Methods
Stochastic Descriptors

Research interests

Dr López-García is a Lecturer in the School of Mathematics at the University of Leeds, and an MRC fellow, being the PI for the MRC funded project

"Mathematical modelling of the emergence and spread of antibiotic resistant bacteria in healthcare settings: a stochastic approach"

In this project, the main aim is to develop new stochastic models (and new mathematical tools for analysing them) regarding the spread of bacteria in hospital settings. Our aim is to identify the most probable routes of bacterial spread in these settings, and to identify the most effective control strategies that can be applied, by using hospital data and Bayesian statistical techniques for parameter estimation.

Dr. López-García belongs to the Mathematical Biology and Medicine Group at the University of Leeds and to the Stochastic Modelling Group (Complutense University of Madrid, Spain), carrying out research in the application of stochastic processes in Mathematical Epidemiology, Immunology and Population Dynamics.

Useful links

Personal web page
Google Scholar web page


Artalejo JR, Gómez-Corral A, Lopez-Garcia M, Molina-París C Stochastic descriptors to study the fate and potential of naive T cell clonotypes in the periphery Journal of Mathematical Biology, 74, 673-708, 2017
View abstract

Gomez-Corral A, Lopez Garcia M On SIR epidemic models with generally distributed infectious periods: number of secondary cases and probability of infection International Journal of Biomathematics, 10, 2017
View abstract

López-García M Erratum to Stochastic descriptors in an SIR epidemic model for heterogeneous individuals in small networks [Mathematical Biosciences 271 (2016) 42-61] Mathematical Biosciences, 276, 164, 2016

López-García M Stochastic descriptors in an SIR epidemic model for heterogeneous individuals in small networks Mathematical Biosciences, 271, 42-61, 2016
View abstract

Gómez-Corral A, López-García M Lifetime and reproduction of a marked individual in a two-species competition process Applied Mathematics and Computation, 264, 223-245, 2015
View abstract

Economou A, Gomez Corral A, Lopez Garcia M A stochastic SIS epidemic model with heterogeneous contacts. Physica A: Statistical Mechanics and its Applications, 421, 78-97, 2015
View abstract

Gómez-Corral A, López García M Control strategies for a stochastic model of host-parasite interaction in a seasonal environment. J Theor Biol, 354, 1-11, 2014
View abstract

Gomez-Corral A, Lopez Garcia M Maximum queue lengths during a fixed time interval in the M/M/c retrial queue. Applied Mathematics and Computation, 2014

Gómez-Corral A, López García M Modeling host-parasitoid interactions with correlated events Applied Mathematical Modelling, 37, 5452-5463, 2013
View abstract

Gómez-Corral A, López García M Maximum population sizes in host-parasitoid models International Journal of Biomathematics, 6, 2013
View abstract

Gómez-Corral A, López García M On the number of births and deaths during an extinction cycle, and the survival of a certain individual in a competition process Computers and Mathematics with Applications, 64, 236-259, 2012
View abstract

Gomez-Corral A, Lopez Garcia M Extinction times and size of the surviving species in a two-species competition process Journal of Mathematical Biology, 64, 255-289, 2012